MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA QUADRA-C CEMENTED, MIRROR POLISHING STD STEM SIZE 3 12/14; CEMENTED HIP STEM

MEDACTA INTERNATIONAL SA QUADRA-C CEMENTED, MIRROR POLISHING STD STEM SIZE 3 12/14; CEMENTED HIP STEM
Catalog Number 01.12.043
Health Effect - Clinical Codes Bone Fracture(s) (1870); Hemorrhage/Blood Loss/Bleeding (1888); Unspecified Infection (1930)
Date of Event 09/04/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Batch review performed on (b)(6) 2018.Lot 174061: 46 items manufactured and released on 04 august 2017.Expiration date: 2022-07-24.No anomalies found related to the problem.To date, 39 items of the same lot have been already sold without any similar reported event.Clinical evaluation performed by medical affairs manager on (b)(6) 2018.Femoral fracture occurred in an infected hip few days after revision surgery due to previous infection.The fracture may be the consequence of femoral bone preparation on an unhealthy femoral bone.There is no reason to suspect a faulty device.
 
Event or Problem Description
The patient initially had a competitor stem and cup implanted which was revised for infection.The surgeon implanted a quarda c stem and versacem/dm construct in as a 1st stage revision (b)(6) 2018.The infection remained active and the patient had a post operative femoral fracture.The patient was booked for another surgery to remove components and repair fracture.Fracture was not repaired due to patient bleeding uncontrollably.Patient transferred to another hospital.
 
Additional Manufacturer Narrative
On 03 dec 2018 it was communicated that the last revision surgery has been performed.A quadra c implant with versacem cup and dual mobility liner was used.On 19 dec 2018 it was indicated that the date of the last revision surgery was (b)(6) 2018.

Brand Name
QUADRA-C CEMENTED, MIRROR POLISHING STD STEM SIZE 3 12/14
Common Device Name
CEMENTED HIP STEM
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ  6874
MDR Report Key7929613
Report Number3005180920-2018-00744
Device Sequence Number1346884
Product Code LZO
UDI-Device Identifier07630030802249
UDI-Public07630030802249
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K083558
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 01/02/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/24/2022
Device Catalogue Number01.12.043
Device Lot Number174061
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 09/04/2018
Supplement Date Received by Manufacturer09/04/2018
Initial Report FDA Received Date10/03/2018
Supplement Report FDA Received Date01/02/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age78 YR
Patient Weight100